RUS  ENG
Full version
JOURNALS // Matematicheskii Sbornik // Archive

Mat. Sb., 2018 Volume 209, Number 10, Pages 31–49 (Mi sm7913)

The chromatic number of the space $(\mathbb R^n, l_1)$

E. S. Gorskayaa, I. M. Mitrichevab

a Faculty of Mechanics and Mathematics, M. V. Lomonosov Moscow State University
b Department of Innovations and High Technology, Moscow Institute of Physics and Technology, Dolgoprudnyi, Moscow region

Abstract: The chromatic number of the space $(\mathbb R^n)$ with the $l_1$ metric $\| x\|=\sum_{i=1}^n{|x_i|}$ with $k$ forbidden distances is studied. It is defined as the minimum number of colours needed to colour all points in the space in such a way that no two points lying at a forbidden distance from each other in the $l_1$ metric have the same colour. The asymptotic growth of the chromatic numbers as $n\to\infty$ is estimated. The instrument of study is the linear algebra method, which reduces the problem of estimating chromatic numbers to another convex extremum problem. A numerical solution of this problem makes it possible to derive sharp estimates for the constants present in the bases of the lower asymptotic estimates for the chromatic numbers of multidimensional real spaces with several forbidden distances. The estimates obtained are optimal within the framework of the method proposed.
Bibliography: 27 titles.

Keywords: chromatic number, linear algebra method, convex problem.

UDC: 514.177.2+517.272+519.174

MSC: Primary 52C10; Secondary 05C15, 51M99

Received: 19.07.2011 and 30.03.2018

DOI: 10.4213/sm7913


 English version:
Sbornik: Mathematics, 2018, 209:10, 1445–1462

Bibliographic databases:


© Steklov Math. Inst. of RAS, 2025